advertisement
Question
Posted by: Maria | 2012/03/23

Venlor night sweats

Hey CS

I''ve been on Venlor 150mg for several weeks now and the results are fantastic. I''m feeling so much better, am not taking Xanor regularly anymore and almost weaned off Remeron.

The one problem that has become worse over the last week or so is sweating, especially at night. I was up 4 times last night after I woke up wet and cold. I had to dry myself with a towel and change into dry pyjamas. My sheet and duvet cover was even damp. Is there anything I can do about this? I really don''t want to stop taking Venlor as I''ve taken so many other ad''s that just didn''t work, or had terrible side effects, or worked for a while and then stopped.

Scratches to kitty.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Good to hear the Venlor seems to be proving really helpful.
Its much more common than most folks realize, as your p-doc suggests, for there to be withdrawal effects from stopping a previous med ( especially when the dose has been high and/or if one's been taking it for rather long ) and for these symptoms to be blamed on the new med.
However, excessive sweating, including night sweats, is a recognized side-effect of Venlor.
So discuss this with p-doc.
Kitty says she had night sweats too during the hot humid weather, but feels much better now

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Shell | 2015/09/14

This is an old thread but was relevant for me. Thought I would share my experience as it may be helpful for other people. I have been on Venlor 150 for over a year now. I still get very bad nightmares and night sweats while I am sleeping. I can wake up absolutely sopping wet and cold after having a very vivid bad dream or nightmare. It's a horrible way to wake up and I find it very disturbing and it disrupts my sleep. I only started getting these extreme dreams and sweats when I started my Venlor therapy. At first I thought that I was extremely stressed, but after doing some research I found out that it is a side effect. If I miss one of my tablets, the sweats and nightmares are worse. Plus if I miss a dose, I can get extremely emotional, crying my eyes out and feeling so down, like there is no hope for the world, ever, I just want it all to end. Obviously, not a good thing... But even if I don't miss a tablet and take them daily, I often still experience the nightmares and sweats and like I said, I have been on the tabs for over a year. I am currently weaning myself off of Venlor (on my endocrinologists instructions) because of the above reasons and to see if the tablets I'm taking, to help my body produce more serotonin, will be able to help on their own. My actual absorption of serotonin may not be a problem after all, but we won't know unless I go off the meds and we test for that. Every day I take out 5 extra little balls from the capsule because the withdrawals can be very hectic if it's done too quickly. Today I've taken out 155 balls from the total 500. When I get to taking out 250 balls, I can switch to Venlor 75mg and then eventually 37.5mg, and then I won't have to count so many balls (thank goodness!) So I'm nearly a 3rd of the way and it's been ok so far. Sometimes during the day, I get a little dizzy and I have been feeling a little nauseas, but it passes. My doctor suggested I take out 5 balls progressively once a week, but my husband and I worked out, that it would take me over 2 years to wean myself off it, if we did it that way! The endo said I should do it over 4-5 months, so taking out 5 extra every day, seems to fit in with that. I really felt like the Venlor made a difference in the beginning, but I think it was more the major changes I was making in my life at the time, and maybe it helped me get through those changes, but because of the horrible side effects, I no longer feeling like it is helping any more and so I am quite excited to be going off of it. I've been seeing a therapist for about 5 years for depression. I have made progress in some areas but in others I am still battling and working at it. I saw two psychiatrists last year to get my antidepressant assessed, since I had been put on Leximal 10mg by a GP about 4 years prior, without a proper consultation with a psychiatrist to get that assessed and to find out if it was right for me or still right for me. The first psychiatrist, just threw drugs at me basically. He left me on the Leximal 10mg, added Wellbutrin, Urbanol and some sleeping tablets for good measure! I wasn't comfortable with all that medication! So I went to see another psychiatrist. She took me off all of the stuff the other psychiatrist had prescribed and gave me the Venlor 150mg. In the next session she then diagnosed me with adult ADD and gave me Concerta. This too didn't fit well with me. I stopped the Concerta after a month. (it has no withdrawals and leaves the system daily.) I personally think my psychiatrist should have started me off on a much lower dose of Venlor, like 37,5mg, rather than just put me on the strongest dose from the get go. I have some anxiety but I am mostly functional and I don't suffer from panic attacks. Doctors often seem too quick to medicate. I then went to the endocrinologist as recommended by a friend. After numerous blood tests, its been determined that I have an under-active thyroid, very low progesterone levels and my body doesn't produce enough serotonin. All things that affect mood, depression, energy levels and general health. So I'm now focusing on treating the thyroid (which will in turn hopefully stabilise the progesterone levels) and getting my serotonin production up by taking tryptophan.No one ever thought to send me for these tests to first establish whether my body was in balance or not. It was initiated by me. Moral of my very, very long story, is that treatment should be a holistic approach which includes diet and exercise. Don't just let doctors throw meds at you without knowing the full story about your body. You must be in charge of your own health. Get your hormone levels and your thyroid checked first before beginning any course of medication. And then go for therapy and counselling instead of going on medication or in conjunction with medication. Medication is not a quick fix! It brings its own set of challenges with it, so make sure you are in tune with your body and mind before jumping in. And if something isn't working for you, keep going back to your doctors until you find something that does. My improvements in mental health have come from changing certain things in my life or working through issues with a counsellor rather than from the pills that I have popped. Although I'm sure they have played their part, they haven't been the big fix I hope they would be.

Reply to Shell
Posted by: ET | 2015/07/16

I have been on Venlor for about 6 weeks now and I think it's great! If I forget to take it I get shakey and dizzy and sort of feel like I have the flu. So I always remember to take it! It's nice to see other people have night sweats! I thought I was the only mad person wearing 2 pairs of pyjamas every night!

Reply to ET
Posted by: Anonymous | 2015/04/26

I am on venlor for at least 8 years. My problem is that it often happens that I runout of it, and very difficult to get new prescription . cost a lot of money too to get a new prescription every 6 months. Is there not something else that one can take that does not need going to Dr 6 monthly, I work MORE than fulll time and must cancel clients losing income, to go sit and wait and wait and wait. Help please!!!

Reply to Anonymous
Posted by: Anonymous | 2015/02/13

I have taken Venlor for a year now. its a good product but I sweat like mad.during the day, it never stops.

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2016/02/07

Should I stop taking Venlor as I suffer from night sweats please help

Posted by: karen | 2012/06/01

at night i wake up with a cold sweaty body, mainly my legs. i need to change into new dry pajamas. i was thinking maybe i am stressed (i am on anti-depressants for 6 years), or the room temperature is not write, the duvet is too thick, but when getting into bed i am cold and all feels well.......... this has been going on for 2 months now, what can this cause be????

Reply to karen
Posted by: cybershrink | 2012/03/24

Good to hear the Venlor seems to be proving really helpful.
Its much more common than most folks realize, as your p-doc suggests, for there to be withdrawal effects from stopping a previous med ( especially when the dose has been high and/or if one's been taking it for rather long ) and for these symptoms to be blamed on the new med.
However, excessive sweating, including night sweats, is a recognized side-effect of Venlor.
So discuss this with p-doc.
Kitty says she had night sweats too during the hot humid weather, but feels much better now

Reply to cybershrink
Posted by: Maria | 2012/03/23

Hmmm... my p-doc says this could also be Xanor or Remeron withdrawal.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement